CSN Login
Members Online: 2

You are here

Taxatore, Constipation or Diarrhea?

willjh
Posts: 10
Joined: May 2016

Begin treatment for USC with Taxotere & Carboplatin tomorrow, although I am anxious, I am glad to be starting treatment.  Since I already have some neuropathy, I won't get Taxol.  I remember that some of you have also received Taxotere; which have you experienced diarrhea or constipation or both? 

Very glad to have discovered such a supportive group of women.   Thank you.

TeddyandBears_Mom's picture
TeddyandBears_Mom
Posts: 1802
Joined: Jun 2015

Willijh - I don't have experience with Taxotere but wanted to wish you good luck on your treatment today! I hope you sail through with no issues and have minimal side effects this week!  Thinking of you...

Love and Hugs,

cindi

brissance's picture
brissance
Posts: 192
Joined: May 2016

I started w/ Taxol...  no go.. sensitivity reaction round two slower drip extra benedryl more steroids but alas I again had the reaction.  3rd was Taxotere.  It was fine (well, as fine as chemo ever can be)  no problems.  I am now finishing up my external radiation (#23 of 25 today), then brachy and will then be back on taxotere and carbo for 3 final treatments..  As I said my one treatment leads me to believe it will be a piece of cake.   Good luck.  

EZLiving66's picture
EZLiving66
Posts: 1479
Joined: Oct 2015

I had three Taxotere and had terrible diarrhea. But then, it could have been the Carboplatin.

Good luck with your chemo!!!!

Love, 

Eldri

willjh
Posts: 10
Joined: May 2016

Thanks Ladies, every time I asked a question today, I got "everyone reacts differently"....so I guess I will see what effects me.  I do know that the Zofran causes constipation, so I will treat the constipation and if I get diarrhea, I'll deal with that too.  While I had no reactions today....waiting to see what happens in the following days. It would be wonderful to continue to feel good, but I am sure I won't escape the side effects. 

Arrived at the Infusion Center at 12:30 did not leave until 7:45....long day, but glad to have 1st day behind me.  I've had several people tell me to take Caritin...but no two have told me the same. So I guess I will follow what one of the Chemo nurses told me...... to take 2/20 mg of Claritin tomorrow and then same for 3 days afterwards.  Using the Neulasta patch - actually the patch is very interesting, very highteck!  Here's hoping Claratin will "do its thing"and help with the bone pain.

I will get my port placed on Monday- I know it's the best thing but wondering how I will feel that soon after chemo....well guess I will find out.  Thanks for your well wishesI

 

Double Whammy's picture
Double Whammy
Posts: 2835
Joined: Jun 2010

for breast cancer.  Each cycle I would initially (for about 3 days) be constipated and then I would have diarrhea.  My diarrhea was pretty well managed with OTC Immodium although I did have an rx. for Lomotil.  The best advice I got from someone else gonig through chemo at the same time was "buy some Depends".  I did and I never left home without wearing one.  I was impressed that they were not that bulky.  I never actually needed to wear them, but it was so reassuring to be prepared just in case.  Because for me I never knew when it would hit me.   I recently had a colonoscopy and the appointment was 45 minutes away from home.  Remembered I had them and I felt so secure - and I needed them then!

Good luck with your infusions.  I had every side effect possible from Taxotere - including permanent hair loss and skin toxicity - and my fingers are still numb.  But I am still NED!  Since 2010.

Suzanne

 

MAbound
Posts: 1153
Joined: Jun 2016

I started Taxol and Carboplatin 5-18-16 for Stage 3, grade 3 endometrial ca. Developed neuropathy right off the bat, so Taxol switched to Taxotere for 2nd cycle (every three weeks x 6).

Constipation seems to be the main issue for me, rather than diarrhea, but Dr. advised continuing the low fiber diet that I was on after my surgery (abd. rad. hysterectomy) through chemo and that I take Miralax twice a day and drink 8-12 glasses of H2O daily. That has made all the difference for me as long as I can get to a bathroom ASAP when I need to (that might be the diarrhea part). I have the Miralax in applesause after breakfast and dinner.

EZLiving66's picture
EZLiving66
Posts: 1479
Joined: Oct 2015

Welcome to the group, MAbound!  I hope you have minimal side effects with your chemo.

Love,

Eldri

TeddyandBears_Mom's picture
TeddyandBears_Mom
Posts: 1802
Joined: Jun 2015

MAbound, Welcome to our board. I hope you are able to tolerate your treatments with mimimal side effects.

Please come back and let us know how you are doing. And, feel free to ask anything.  Someone here will most likely have an answer for you.

Love and Hugs,

Cindi

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2915
Joined: Mar 2013

I just posted on the Ovarian board, I heard one woman say "Miralax is a miracle".  Sounds like you might want to consider adjusting the amount.  No need for diarrhea - that can zap you too.  It is a 'balance' which you can figure out.  Please don't hesitate to ask us anything. You are not alone.

ConnieSW
Posts: 1576
Joined: Jun 2012

I have mixed feelings about new posters.  I welcome you with open arms, MAbound but regret the need for you to join us.  Anyway, you've joined a great team.

Subscribe to Comments for "Taxatore, Constipation or Diarrhea?"